Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 410137, 10 pages
http://dx.doi.org/10.1155/2012/410137
Research Article

Strong Convergence of a Projected Gradient Method

Department of Mathematics, Tianjin Polytechnic University, Tianjin 300387, China

Received 16 January 2012; Accepted 5 February 2012

Academic Editor: Yeong-Cheng Liou

Copyright © 2012 Shunhou Fan and Yonghong Yao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. S. Levitin and B. T. Polyak, “Constrained minimization problems,” USSR Computationnal Mathematics and Mathematical Phsics, vol. 6, pp. 1–50, 1966. View at Google Scholar
  2. E. M. Gafni and D. P. Bertsekas, “Two metric projection methods for constrained optimization,” SIAM Journal on Control and Optimization, vol. 22, no. 6, pp. 936–964, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. P. H. Calamai and J. J. More, “Projected gradient methods for linearly constrained problems,” Mathematical Programming, vol. 39, no. 1, pp. 93–116, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. B. T. Polyak, Introduction to Optimization, Translations Series in Mathematics and Engineering, Optimization Software, New York, NY, USA, 1987.
  5. C. Wang and N. Xiu, “Convergence of the gradient projection method for generalized convex minimization,” Computational Optimization and Applications, vol. 16, no. 2, pp. 111–120, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. N. H. Xiu, C. Y. Wang, and J. Z. Zhang, “Convergence properties of projection and contraction methods for variational inequality problems,” Applied Mathematics and Optimization, vol. 43, no. 2, pp. 147–168, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. A. Ruszczynski, Nonlinear Optimization, Princeton University Press, Princeton, NJ, USA, 2006.
  8. N. H. Xiu, C. Y. Wang, and L. Kong, “A note on the gradient projection method with exact stepsize rule,” Journal of Computational Mathematics, vol. 25, no. 2, pp. 221–230, 2007. View at Google Scholar · View at Zentralblatt MATH
  9. H. K. Xu, “Averaged mappings and the gradient-projection algorithm,” Journal of Optimization Theory and Applications, vol. 150, no. 2, pp. 360–378, 2011. View at Publisher · View at Google Scholar
  10. Y. Yao, S. M. Kang, J. Wu, and P. X. Yang, “A regularized gradient projection method for the minimization problem,” Journal of Applied Mathematics, vol. 2012, Article ID 259813, 9 pages, 2012. View at Publisher · View at Google Scholar
  11. Y. Yao, M. A. Noor, and Y. C. Liou, “Strong convergence of a modified extra-gradient method to the minimum-norm solution of variational inequalities,” Abstract and Applied Analysis, vol. 2012, Article ID 817436, 9 pages, 2012. View at Publisher · View at Google Scholar
  12. Y. Yao, M. A. Noor, Y. C. Liou, and S. M. Kang, “Iterative algorithms for general multi-valued variational inequalities,” Abstract and Applied Analysis, vol. 2012, Article ID 768272, 10 pages, 2012. View at Publisher · View at Google Scholar
  13. Y. Yao, Y. C. Liou, and S. M. Kang, “Two-step projection methods for a system of variational inequalityproblems in Banach spaces,” Journal of Global Optimization. In press. View at Publisher · View at Google Scholar
  14. M. A. Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. G. M. Korpelevich, “An extragradient method for finding saddle points and for other problems,” Ekonomika i Matematicheskie Metody, vol. 12, no. 4, pp. 747–756, 1976. View at Google Scholar
  16. L. C. Ceng and J. C. Yao, “An extragradient-like approximation method for variational inequality problems and fixed point problems,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 205–215, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. Y. Yao and J. C. Yao, “On modified iterative method for nonexpansive mappings and monotone mappings,” Applied Mathematics and Computation, vol. 186, no. 2, pp. 1551–1558, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. B. S. He, Z. H. Yang, and X. M. Yuan, “An approximate proximal-extragradient type method for monotone variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 300, no. 2, pp. 362–374, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. Y. Yao, R. Chen, and H. K. Xu, “Schemes for finding minimum-norm solutions of variational inequalities,” Nonlinear Analysis, vol. 72, no. 7-8, pp. 3447–3456, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. Y. Yao and M. A. Noor, “On viscosity iterative methods for variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 325, no. 2, pp. 776–787, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. Y. Yao and M. A. Noor, “On modified hybrid steepest-descent methods for general variational inequalities,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 1276–1289, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. Y. Yao, M. A. Noor, K. I. Noor, Y. C. Liou, and H. Yaqoob, “Modified extragradient methods for a system of variational inequalities in Banach spaces,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1211–1224, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. L. C. Ceng, N. Hadjisavvas, and N. C. Wong, “Strong convergence theorem by a hybrid extragradient-like approximation method for variational inequalities and fixed point problems,” Journal of Global Optimization, vol. 46, no. 4, pp. 635–646, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. F. Cianciaruso, V. Colao, L. Muglia, and H. K. Xu, “On an implicit hierarchical fixed point approach to variational inequalities,” Bulletin of the Australian Mathematical Society, vol. 80, no. 1, pp. 117–124, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. X. Lu, H. K. Xu, and X. Yin, “Hybrid methods for a class of monotone variational inequalities,” Nonlinear Analysis, vol. 71, no. 3-4, pp. 1032–1041, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. T. Suzuki, “Strong convergence theorems for infinite families of nonexpansive mappings in general Banach spaces,” Fixed Point Theory and Applications, no. 1, pp. 103–123, 2005. View at Google Scholar · View at Zentralblatt MATH
  27. K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, vol. 28 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, UK, 1990. View at Publisher · View at Google Scholar
  28. H. K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society, vol. 66, no. 1, pp. 240–256, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH